Spectral correction for locally stationary Shannon wavelet processes

Eckley, Idris and Nason, Guy P. (2014) Spectral correction for locally stationary Shannon wavelet processes. Electronic Journal of Statistics, 8 (1). pp. 184-200. ISSN 1935-7524

Full text not available from this repository.

Abstract

It is well-known that if a time series is not sampled at a fast enough rate to capture all the high frequencies then aliasing may occur. Aliasing is a distortion of the spectrum of a series which can cause severe problems for time series modelling and forecasting. The situation is more complex and more interesting for nonstationary series as aliasing can be intermittent. Recent work has shown that it is possible to test for the absence of aliasing in nonstationary time series and this article demonstrates that additional benefits can be obtained by modelling a series using a Shannon locally stationary wavelet (LSW) process. We show that for Shannon LSW processes the effects of dyadic-sampling-induced aliasing can be reversed. We illustrate our method by simulation on Shannon LSW processes and also a time-varying autoregressive process where aliasing is detected. We present an analysis of a wind power time series and show that it can be adequately modelled by a Shannon LSW process, the absence of aliasing can not be inferred and present a dealiased estimate of the series.

Item Type: Journal Article
Journal or Publication Title: Electronic Journal of Statistics
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/2600/2613
Subjects:
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 74073
Deposited By: ep_importer_pure
Deposited On: 18 Jun 2015 06:01
Refereed?: Yes
Published?: Published
Last Modified: 01 Jan 2020 09:16
URI: https://eprints.lancs.ac.uk/id/eprint/74073

Actions (login required)

View Item View Item